MAUDE Adverse Event Report: COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08801
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: patient safety manager.Pma/510k #: k171948.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during the use of a roadrunner extra-support bare mandril wire guide, the wire broke.This was noted in mw (b)(4).Additional event details and patient outcome information have been requested.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 08nov2021: the procedure being completed was a lower extremity atherectomy.The end of the nitinol portion of the wire got stuck in the atherectomy device.No unintended section of the device remained inside of the patient's body.No additional procedures or interventions were required due to this occurrence.No adverse effects to the patient have been reported due to the occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during the use of a roadrunner extra-support bare mandril wire guide, the wire broke.This was noted in (b)(4).Additional information was received on 08nov2021: the procedure being completed was a lower extremity atherectomy.The end of the nitinol portion of the wire got stuck in the atherectomy device.No unintended section of the device remained inside of the patient's body.No additional procedures or interventions were required due to this occurrence.No adverse effects to the patient have been reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the instructions for use (ifu).The following information is provided to the user related to the reported failure mode: warnings ¿the wire guide should be advanced only when visualizing its tip fluoroscopically.Do not torque wire guide without evidence of corresponding movement of distal tip.¿carefully read all instructions prior to use.Failure to observe all warnings and precautions my result in complications.¿ precautions withdrawal or manipulation of distal spring coil portion of wire guide though needle tip may result in breakage.Instructions for use 2.Under fluoroscopy and while maintaining position of cardiovascular access catheter, advance wire guide to targeted site.Warning: observe all wire guide movement in vessels under fluoroscopy.Do no torque wire guide without evidence of corresponding movement of distal tip.Further torquing against resistance may cause vessel trauma or wire guide damage, which may lead to device fracture.Warning: wire guide should be advanced only when visualizing wire guide tip fluoroscopically.If resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve resistance.Advance and withdrawal of the wire guide should be performed slowly and carefully.How supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12377674
Report Number1820334-2021-02064
Device Sequence Number3887645
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)260330(10)13807348
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Model NumberG08801
Device Catalogue NumberRSTF-14-300
Device Lot Number13807348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer11/08/2021
01/04/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date11/19/2021
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale